MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number CV-12-50
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was resistance and premature detachment with a concerto coil it was reported that malfunction happened in a silicone model - no patient involved.Physician deployed third coil into silicone aneurysm model (two previous coils).Per protocol, physician was asked to retrieve coil and re-deploy it as if the coil were the wrong size.Physician had begun withdrawing coil back into catheter and noted that there was some resistance during the withdrawal.There was no apparent reason for resistance, so physician continued withdrawing, and the coil prematurely detached.Subsequent coil was delivered through catheter with no problems or resistance noted.The reported device and any accessory devices prepared as indicated in the ifu.There was no surgical or medical intervention required.The pushwire was not bent or broken.There was friction/difficulty during delivery.The coil was repositioned in the process of withdrawing it the first time.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure, and a continuous flush was administered during the procedure.Ancillary devices include a 6f destination rsc01 st-tbv 90cm sheath and a 4f glidcath straight ref: (b)(4), lot: 190726, guide catheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received and it was reported that there was no damage noted to the coil or pusher visibly upon retrieval.There were other coils deployed previously in the model, and it was specifically noted that the complaint unit¿s implant was able to be removed easily ¿ it was not entangled with other coils, and there was no visible kinking or dislocation on the implant.
 
Additional Manufacturer Narrative
As found condition: the concerto versa pusher was returned for analysis within a shipping box; within an opened concerto versa outer carton; within an opened concerto versa inner pouch and within a dispenser coil.The concerto versa implant coil was already detached and returned within a plastic vial.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The distance between the end of the actuator interface to the coupler tube was measured to be ~0.2673¿, which is within specification (specification: 0.276¿ ± 0.016¿).There is no indication that a detachment was attempted at this location using an instant detacher.The break indicator was found intact.There are no evidence of a manual detachment attempts at this location.The pusher was found undamaged.The coin was found still against the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was already detached.The retainer ring was found damaged.The release wire was found still extending out of the retainer ring hole.The concerto versa implant coil was found stretched at the proximal end.The detach element stick was found slightly bent.The detach element ball was found crushed and the outer diameter was measured to be ~0.0034¿ which is no longer within specification (specification: 0.0038¿ ± 0.00010¿).No other damages or irregularities were observed.Conclusion: based on the device analysis, it is likely this concerto versa was returned for ¿premature detachment".No evidence of detachment attempts using an instant detacher or by manual method was found.The retainer ring and detach element/ball were found damaged, likely contributing towards the detachment.Possible causes of detach element damage are lack of hydration before procedure.User does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning.Customer report of ¿coil resistance/stuck in catheter¿ could not be confirmed through device analysis.Possible causes are lack of hydration before procedure, incompatible catheter, user does not maintain continuous flush or damage/kink to pushwire.Customer reported no continuous flush.As the micro catheter used in the event was not returned, any contribution of the micro catheter towards the event could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO VERSA
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12406806
Report Number2029214-2021-01093
Device Sequence Number14749907
Product Code KRD
UDI-Device Identifier00763000321680
UDI-Public00763000321680
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K202850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCV-12-50
Device Catalogue NumberCV-12-50
Device Lot NumberB172682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer08/31/2021
10/22/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/24/2021
10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1